MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 30"(75CM) 6-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 30"(75CM) 6-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP149H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a renal allogeneic transplantation+surgeries: donor kidney removal+surgeries: kidney repair procedure to suture the iliac artery on(b)(6) 2023; and a suture was used.During the procedure, the doctor found that there was no needle at the end of the suture.X-ray confirmed that there were no foreign object left in the patient.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned a review of the batch manufacturing records was conducted, and no related non-conformances were identified.Additional information was requested, and the following was obtained: - was there any adverse consequence associated with the patient? unknown - was there any additional tissue damage as a result of searching for the needle piece? unknown - what is the surgeon's opinion of consequences to the patient? unknown to date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information received: after investigation, the patient was a male of unknown age.On (b)(6) 2023, the patient underwent "main surgery: renal allograft transplantation < right > + donor kidney extraction < left > + renal repair < left >" in hospital.The surgeon used pdp149h for iliac artery sewing (the specific sewing method was unknown) during the surgery.The pull off suture needle occurred during sewing.The doctor immediately look for the needle around the incision, surgical field and operating table.The patient was given intraoperative x-ray examination to assist in finding the needle.After reading the x ray film, it was confirmed that no foreign body was left.The surgeon decided to give up the searching and routinely end the surgery.The needle was not found finally.This event prolonged the surgery time by about half an hour and caused additional radiation damage to the patient due to film screening.The patient recovered well currently and was discharged smoothly.No subsequent adverse events were reported.

Brand Name
PDS PLUS SUTURE 30"(75CM) 6-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19135176
Report Number2210968-2024-04519
Device Sequence Number17301009
Product Code NEW
UDI-Device Identifier10705031047938
UDI-Public10705031047938
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue NumberPDP149H
Device Lot NumberSHMDCB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale